MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC ORBIT GALAXY DETACHABLE COIL SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC ORBIT GALAXY DETACHABLE COIL SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CF0308
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is initial/final mdr submitted for this complaint with associated mfr# 3008264254-2017-00031.(b)(4).A non-sterile orbit galaxy cmplx fill coil 3x8 was received coiled inside of a coil plastic bag.In the same plastic bag, an unknown micro catheter was received and no obvious damages were noted on it.The hypotube was inspected and it was found kinked at 63cm from the proximal end.The introducer was received kinked and residues of dry blood can be observed on it.The support coil, gripper and just the head piece of the embolic coil was found outside of the introducer.The gripper and just the head piece of the embolic coil were inspected under microscope and no damages were noted on them.The rest of the embolic coil was found inside of the unknown micro catheter; the embolic coil was removed from the unknown micro catheter and it was found stretched and the suture on it was found broken; the edges of the broken section show evidence that appear that it was elongated before it was broken.A review of the manufacturing documentation associated with this lot 17579466 presented no issues during the manufacturing process that can be related to the reported complaint.The failure reported by the customer as ¿coil ¿ impeded¿ could not be evaluated as the embolic coil was found separated from the unit.Neither the dhr review nor the product analysis suggests that the failure experienced by the customer is related to the manufacturing process, handling and procedural factors could have contributed to this condition.No corrective or preventive actions will be taken.
 
Event or Problem Description
As reported by a health care professional, during coil embolization of an aneurysm, the physician experienced resistance when using an orbit galaxy complex fill 3x8 coil.The patient¿s vessels were moderately torturous and not calcified.The og cmplx fill (complaint product) was inserted into the micro catheter (competitor¿s device) but there was resistance felt and coil could not be detached.Therefore the coil was replaced with another one (same size, galaxy) and it was used with the same micro catheter.The procedure was successfully completed without further issues or delay.There were no patient injuries or complications reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and a constant flush was maintained at all times.No visible defect or damage was noted on the products prior to (and after) the event.No unintended detachment was observed in the vessel or in the microcatheter.The product will be returned for the investigation.No further information is available.

Brand Name
ORBIT GALAXY DETACHABLE COIL SYSTEM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key6394641
Report Number3008264254-2017-00031
Device Sequence Number10927300
Product Code HCG
UDI-Device Identifier10886704030225
UDI-Public(01)10886704030225(17)180831(10)17579466
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 01/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Catalogue Number640CF0308
Device Lot Number17579466
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2017
Initial Report FDA Received Date03/10/2017
Patient Sequence Number1